MAUDE Adverse Event Report: KARL STORZ SE & CO. KG CURETTE, SMALL

KARL STORZ SE & CO. KG CURETTE, SMALL
Model Number 224002
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/04/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that "medical device used to perform atticotomy during stapedotomy surgery.During the procedure, one end broke off and hit the ossicular chain without caus-ing permanent damage to the patient.It was necessary to search for the iron fragment inside the aspirator, as there was the possibility that it could have stuck in the middle ear.The fragment was found in the aspiration system (receptal)".No negative impact in state of health reported.
 
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.The device was not yet returned for investigation.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
The device was returned to the manufacturing site for evaluation as documented in section d9.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted unsolicited.This event is filed under internal complaint id (b)(4).
 
Additional Manufacturer Narrative
Device evaluation: the device was sent to the manufacturer for inspection.During the manufacturer's technical inspection, the error description provided by the customer, "end of instrument broke off in patient", could be confirmed.A curette is used to scrape/remove biological material, which means that forces can act on the "spoon" of the curette from any direction.These forces can lead to deformation.Due to the age (manufactured in may 2015) of the curette (number of assumed preparations and applications), the presumed cause is the negative effects on the material properties, which also led to breakage (end of service life).This event is filed under internal complaint id (b)(4).

Brand Name
CURETTE, SMALL
Common Device Name
CURETTE, SMALL
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key23019479
Report Number9610617-2025-01577
Device Sequence Number18577280
Product Code LRC
UDI-Device Identifier04048551078310
UDI-Public04048551078310
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number224002
Device Catalogue Number224002
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/25/2025
Supplement Date Received by Manufacturer10/14/2025
12/11/2025
Initial Report FDA Received Date09/10/2025
Supplement Report FDA Received Date11/11/2025
12/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown